How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Medical
Satisfied Customers: 4709
Experience:  MBBS, FCPS Experienced in all Medical Specialities
28277873
Type Your Medical Question Here...
Dr. Sohaib is online now

i stopped Zoloft for 5 days

Customer Question

i stopped Zoloft for 5 days
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Sohaib replied 3 years ago.

Hello and thank you for the question.

Answers given are for informational purposes only and are not meant to replace an exam by an in-person.

I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.

You need to answer a few questions first which will help me assist you in a better way.

Since how long have you been taking Zoloft?

What dose?

Why did you stop taking it?

And what is your apecific question about "stopping zoloft"? Are you experiencing any symptoms?

Customer: replied 3 years ago.

I been taking it for long time a dose for 200 I just stopped because I was out of Zoloft then last night I felt some kind of anxiety so I took 200

Expert:  Dr. Sohaib replied 3 years ago.

Okay.

Do you know that you should not stop taking Zoloft all of a sudden?

It can lead to serious withdrawl symptoms which can be life threatening as well.

You took the dose at night; did it help?

Customer: replied 3 years ago.

not really I feel sone anxiety right now and I do not know what to do


 

Expert:  Dr. Sohaib replied 3 years ago.

What symptoms predominantly you have right now?

How much time has elapsed since you took the last dose of zoloft?

Have you ever taken any other drug for control of anxiety?

Customer: replied 3 years ago.

the only symptoms I have is anxiety and the last time I took 200 is last night and no I did not take any other drug

Expert:  Dr. Sohaib replied 3 years ago.

Thank you Yahia for the input.

This mild anxiety you have is a result of the stopping Zoloft cold turkey.

Great that you have resumed the drug; it must have helped you to some extent.

But if the symptoms are mild and tolerable currently, you can just simply continue with zoloft regularly (by taking zoloft daily) and this will settle down gradually with in few days.

If despite that, the symptoms persist, do not improve or get worse, the only possible way to relieve you from anxiety symptoms immediately is by means of drugs called benzodiazepines (available on prescription only) like xanax. And for that you need to go to ER or get a urgent appointment with your primary care physician for assessment and subsequent management.

Otherwise, there are great chances that it will settle down gradually with Zoloft only.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.

would it help if I take propranolol with it

Expert:  Dr. Sohaib replied 3 years ago.

Yes that can help, BUT NOT GREATLY.

But before starting propanolol, you must have your blood pressure checked, as well as an EKG done as this can affect your heart.

Ideally this has to be done by your doctor, not yourself.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Expert:  Dr. Sohaib replied 3 years ago.
Dear Yahia,
I hope you are fine.
Is there anything else i can help you with?
I will be glad to assist.

Related Medical Questions